Jump to content

Tapering off Klonopin


[Ru...]

Recommended Posts

I want to taper of Klonopin.  I've been on it for 3 months.  Anywhere between .25mg and .50mg daily.  I tried tapering to .25mg for the past 10 days with two of those days back up to .50mg. 

 

I've been having trembling in arms/chest every morning at 5am when waking and now it's occuring during the day too.  Arms fall asleep during sleeping and I feel like my anxiety and panic attacks are worse now than when I started. 

 

Would really like some help and advice with tapering and if you think these are actual withdrawl symptoms? 

Link to comment
Share on other sites

Hello Runner158, welcome to BenzoBuddies,

 

It doesn't take long for our bodies to become dependent on these drugs, I'm sorry to hear it's happened to you.  We typically suggest reducing your dose by about 5-10% every couple of weeks, this should depend on your symptoms though, its best to let them guide you and yours appears to be saying, slow down.

 

I would recommend getting on a steady dose, either .25, .50 or somewhere in-between so your body can get stable then you can begin a slow taper.

 

I'll give you some links to help you understand what you're going through and also to help you navigate the forum but please make yourself at home.

 

Pamster

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

Link to comment
Share on other sites

Welcome to BB.

You have not been ok the K for very long.

These sound more like withdrawal sxs to me. I don't think you have become tolerant to the drug yet.

How do you feel when you take .5 mgs if that make the bad sxs go away?

Why did you decide you wanted off after only 3 months? What made you start taking it?

Link to comment
Share on other sites

I agree with AntiBenzo7, these sound like withdrawal symptoms, if you'll look at chapter 3 of the Ashton manual like I gave you, there is a list. 

 

We'll typically tell members who haven't taken the drug for very long that they can usually taper faster than those who have been on it for a long time but again, your symptoms should guide you.

 

 

Link to comment
Share on other sites

Symptoms do not go away when I take the .5mgs.  I want to be off of it because of the long-term withdrawl symptoms.  It was initally prescribed to help me sleep after I had a collapsed lung. 

 

I've been taking .25mg/day for about 10 days now.  I started feeling the internal vibrations 4 days after cutting from .50mg to .25mg. 

 

Can someone give me an example of a good tapering schedule for me at this point to get off completely?  Any idea how long these withdrawl symptoms will last?  Like I said, I've been on it for about 12 weeks now.  Never more than .50mg/day and some days  only .25mg. 

 

Thank you all for your help. 

Link to comment
Share on other sites

Klonopin symptoms will usually show up around day 3 so yours arrived right on time, they'll typically settle around day 10.  This doesn't mean you'll feel great after day 10, it just means they'll not likely increase at that point, they level out a bit.  Just as subtracting the drug takes time for the symptoms to show up, the same is true for adding it so if you only took the .5 for one day in hopes of relief, it was unlikely to give you any unless you kept taking the .5 mg.

 

Members who have taken the drug for a short time, typically 3 months or less can hopefully see recovery sooner than those who have been on it for decades but it will still take many weeks and months, not months and years like those on it for longer.

 

Do you feel stable enough to continue your taper from .25 mgs, by stable I mean able to perform your daily tasks, we never feel good while going through this.

 

Just a note of caution, your brain has made changes to how it works when it sensed the presence of the drug so removing the drug means your brain has to regain normal function.  These repairs will continue when you're off of it so you might as well use the drug to mitigate these terrible symptoms while you can because once you're off, you'll be at their mercy.

 

My suggestion would be to start a thread on one of the taper boards to get help with a plan, but you might want to take a look at this to get an idea of how you can accomplish the task of making small reductions to your dose. Titration FAQ's

Link to comment
Share on other sites

×
×
  • Create New...